Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 17, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 22, 2018, 7:53 AM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Jun 22, 2018, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 7:53 AM PDT (14:53 UTC)
- In effect from
- Jun 22, 2018, 1:00 PM PDT
- Expired
- Jun 22, 2018, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 2.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS76 KPDT 221453 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 753 AM PDT Fri Jun 22 2018 ...VERY WINDY THIS AFTERNOON AND EVENING IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE... .A dry cold front will increase winds across south central Washington and north central Oregon this afternoon and evening. The strongest winds will occur in the Kittitas Valley and the Eastern Columbia River Gorge. ORZ041-WAZ024-230400- /O.NEW.KPDT.WI.Y.0017.180622T2000Z-180623T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 753 AM PDT Fri Jun 22 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 1 PM this afternoon to 9 PM PDT this evening. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * TIMING...Winds will increase as the day progresses and become very windy after 1 PM. * IMPACTS...Strong cross winds can be expected along Interstate 84 and Highway 14...especially near the John Day River Bridge and near Maryhill. Loose objects may suddenly become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-230400- /O.NEW.KPDT.WI.Y.0017.180622T2000Z-180623T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 753 AM PDT Fri Jun 22 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 1 PM this afternoon to 9 PM PDT this evening. * WINDS...Northwest 30 to 40 mph with gusts up to 50 mph. * TIMING...Winds will increase as the day progresses and become very windy after 1 PM. * IMPACTS....Loose objects may suddenly become airborne. Winds may topple over garbage cans...outdoor furniture...and construction material. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
667 WWUS76 KPDT 230352 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 852 PM PDT Fri Jun 22 2018 ORZ041-WAZ024-230500- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-180623T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 852 PM PDT Fri Jun 22 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will slowly decrease overnight. $$ WAZ026-230500- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-180623T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 852 PM PDT Fri Jun 22 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will slowly decrease overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 22, 4:17 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 22, 4:17 AM PDT, 3 hours 36 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 417 AM PDT Fri Jun 22 2018 Updated Aviation Discussion .SHORT TERM...Today through Sunday...A weather system that brought rain and thunderstorms during the past 24 to 36 hours is moving east and will be replaced by a building high pressure ridge aloft today. The main concern for today will be increasing winds through the gaps and passes of the Cascade range...especially the eastern Columbia River Gorge and the Kittitas Valley. Winds in the Kittitas Vally will be close to wind advisory criteria and slightly less in the gorge. Will evaluate further and decide if the winds will get strong enough for a wind advisory, otherwise will pass it along to the day shift to monitor it. Today will be substantially cooler than the past 2 days with readings in the lower elevations in the 80s rather than the lower to mid 90s. This will be mostly due to the mixing effects of the increasing winds that are expected today. Pressure gradients will become the tightest this afternoon. The winds will diminish late tonight or early Saturday morning...but slowly. Pressure gradients will continue to relax on Saturday. However, temperatures on Saturday will be even a couple more degrees cooler. Then on Sunday the upper ridge becomes more amplified with the ridge axis moving across the Pacific Northwest which will result in a moderate warming trend again and temperatures in the lower elevations back into the lower to mid 90s again. The short term forecast period will be dry, except a few possible light showers over the Washington Cascades late this afternoon and tonight mainly caused by upslope and a very minor weak short wave in the flow. It will then remain dry through the rest of the short term forecast period. 88 .LONG TERM...Sunday night through Friday...A ridge of high pressure will weaken and shift east Sunday night with a cold front approaching the Pacific Northwest. The cold front arrives in our area Monday morning with a slight chance of showers to the Washington Cascades Monday morning with breezy conditions developing by afternoon behind the front. Flow becomes zonal behind the departing cold front beginning Tuesday and remains so through at least Wednesday night with dry westerly flow over the region. Models begin to diverge in handling of deepening trough over the western US toward the end of the week with the ECMWF a little deeper than the GFS. Have kept a slight chance of showers, mostly in the mountains for Friday giving some weight to the ECMWF solution. Temperatures in the lower elevations will be near normal...mid 70s to lower 80s through the period. Peck && .AVIATION...12Z TAFS...Breezy winds expected at all sites late this morning into this evening as high pressure builds in west of the Cascades with mostly clear skies. The strongest winds can be expected at DLS and PDT. Peck && .PRELIMINARY POINT TEMPS/POPS... PDT 82 54 81 55 / 0 0 0 0 ALW 85 56 82 58 / 0 0 0 0 PSC 88 58 85 58 / 0 0 0 0 YKM 83 53 84 56 / 0 0 0 0 HRI 87 57 85 57 / 0 0 0 0 ELN 76 54 80 54 / 0 0 0 0 RDM 81 46 79 47 / 0 0 0 0 LGD 79 49 73 49 / 0 0 10 10 GCD 79 47 73 49 / 0 0 0 0 DLS 79 57 83 58 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 88/74/74
Nearby
Wind Advisories in Washington, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.